Finasteride has screwed me up? Will I be safe? I didn't take it for that long...

#1
  1. Where are you from (country)? USA

  2. How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) GOOGLE

  3. What is your current age, height, weight? 24, 5’10", 160LBS

  4. Do you excercise regularly? If so, what type of excercise? Regular Army workouts, running 3x a week, lifting 2x a week

  5. What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Mixture of healthy/Fast food

  6. Why did you take Finasteride (hair loss, BPH, other)? Hair Loss

  7. For how long did you take Finasteride (weeks/months/years)? 4 1/2 Months

  8. How old were you, and WHEN (date) did you start Finasteride? Age 24, November 11th, 2011

  9. How old were you when you quit, and WHEN (date) did you quit? Age 24, March 23rd , 2012

  10. How did you quit (cold turkey or taper off)? Cold Turkey

  11. What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Proscar cut into 1/4ths @ 1.25mg

  12. What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1.25mg x Daily

  13. How long into your use of Finasteride did you notice the onset of side effects? 3 1/2 Months

  14. What side effects did you experience while on the drug that have yet to resolve since discontinuation?

Put an X beside all that apply:

Sexual
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
[x ] Watery Ejaculate
[ x] Reduced Ejaculate
[ x] Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
[ x] Depression / Melancholy

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain
[x ] Gynecomastia (male breasts)
Muscle Wastage
[x ] Muscle Weakness
Joint Pain
[ x] Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
[ x] Frequent urination
Lowered body temperature

Other (please explain)

  1. What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I do not know what to do aside from stopping the medication which I have already done.

  2. If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)? Haven’t done Bloodwork

  3. Anything not listed in the above questions you’d like to share about your experience with Finasteride? No

  4. Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

I started Finasteride in November of 2011 because I was not about to lose all my hair at age 24, It was falling out rapidly and Rogaine wasnt doing much for me. The doctor wrote me a prescription for Proscar and told me to cut the pill into 1/4ths and take one daily. I did this for 3 months and my hair looked better than ever, most of the hair that fell out had came back stronger and fuller than ever, and my once receded hairline was even sprouting little new hairs, Which was strange because everything I’ve read states the drug doesnt really show much visible improvment to your hair until the 6-12 month mark.

In late march of this year (2012), I started to notice a complete onslaught of side effects, I was constantly depressed and down, and my once glorious sex drive was near dead. I started to realize my normal masturbation routine of 2-3 times a day dropped to maybe once a week, and even then It was like a chore, not because I wanted to do it. I noticed I could get an erection but it was slightly soft and my penis was easily a good half inch to inch shorter than It normally was fully erect in the pre-Finasteride days, I also noticed that when I would ejaculate it would come out in chunks of semen and not streams, and wouldnt “shoot” out I guess you would say, it would more like plop or Drip out of my penis. I then decided to stop the pill after researching the side effects and coming across this site.

I’m currently going into my 2nd week of quitting Finasteride cold, and Nothing has changed in terms of libido or erection, I realize that it hasnt been THAT Long since coming off the drug, but everything i’ve read points to this being a permanent thing and something that very well may take years to get better.

I’ve started a supplement routine of 1x Centrum Mens Health pill multivitamin, 1x 500mg Vitamin c, 1x1000mg Vitamin E, and also a 50mg supplement of DHEA ( I heard this increases sexual function/testosterone/well being).

Am I going to be okay, or will only time tell in my case? Also should I stop taking any of those supplements?

I’m currently deployed to the Middle East so I drink alot of water and get a fair amount of exercise being in the militay and all.

1 Like

#2

Tokyo, I sincerely hope for your sake and the sake of others you are not in Combat deployment in Iraq. I know there are some types of jobs within the military where soldiers can be deployed during a war, but not be involved in combat warfare.

You listed depression & fatigue as symptoms. I wonder if you have brain fog or vision issues which many of us have. It would be very dangerous to be in this type of health and have others rely on your ability in combat. If you’re involved in combat, I would recommend seeing a doctor and trying to get an honorable discharge.

good luck

0 Likes

#3

Its unfortunate when this falls on top of you it can destroy your entire life. Being in law enforcement it is tough as well, but people have to make a living and many of us don’t want to just quit jobs we have worked hard to get because of something that obviously wasnt our fault. That said, you gotta do what you feel is right.

0 Likes

#4

You haven’t been off the drug for long enough to know you will experience persistent sides. Despite the short half-life of finasteride, you need to give your body at least a month to recover back to normal hormonal levels. For some, getting back to normal even takes a few months. Give your body some more time and you’ll likely normalize.

0 Likes

#5

Tokyo is in the military so he is literally trained to peak physical condition and still feels sick. I always wondered if we exercised enough, if this thing could be beaten. I guess that’s not the case :frowning:

0 Likes

#6

Tokyo needs to take some time to let his body achieve homeostasis again. Most likely his body will revert back to the correct settings and his sides will go away. I hope to god this is the case. If he still does not notice any improvements after a few months, then he may have PFS. Exercise has helped me reduce anxiety & depression. While exercise may not address the problem directly, it is helping me cope.

Just wait a few months. In the mean time, try to get as much rest as possible and don’t stress over this too much. That might be easier said than done if you are in a hostile are, but you got to do what you can.

Please check in again in a few months to provide an update.

Good luck.

0 Likes

#7

7 year update on request of the moderators. about 90% of the symptoms have resolved over time, Testosterone is obviously up I’m completely bald now, back when i was on the drug I had about 40-50% of my hair left. Sex drive isnt what it was in my 20s but I can still perform when needed.

The only issue thats persisted over the years is watery semen. Its more of a nuisance than an actual problem though.

Hope everyone feels better.

2 Likes

#8

Did your user name change?

0 Likes

#9

When did you start to feel better? Also when you guys mean watery semen, how watery is to be exactly? Is it like non-white very fluidy liquid? Is there any stickyness in it when you touch? Sorry for detailed question. Thanks so much man.

0 Likes